Hail, Grant
- When
- March 25, 8:59 AM CST
- Where
- Grant County, Hoffman
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.833, -95.800
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 25, 5:45 AM CST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 545 AM CST THU MAR 25 2004 UPDATED TO MENTION THUNDERSTORMS IN ERN ND THIS MORNING. RUC SFC ANALYSIS SHOWS AREA OF -2C SHOWALTERS IN SE ND WITH GOOD 85H WARM ADVECTION. EXPECT THIS BATCH ELEVATED CONVECTION TO WEAKEN AFTER SUNRISE ------------- EARLY MORNING AFD BELOW .DISCUSSION... A COMPLEX FCST UPCOMING WITH SOME SIGNIFICANT MODEL DIFFERENCES IN 00Z RUNS MAKING CONFIDENCE IN PCPN TIMING AND TEMPS LOWER THAN NORMAL. LOW WAS IN SOUTH CENTRAL NEBRASKA AT 08Z WITH A WARM FRONT MOVING SLOWLY NORTHWARD HAVING JUST PASSED SIOUX FALLS BTWN 07Z AND 08Z. TEMP/DEW PT ROSE 10 DEGREES...WITH MID 50 DEW PTS SOUTHWARD FROM FSD INTO KS WHERE SOME 60 DEW PTS WERE OCCURRING. FCST CHALLENGE FOR TODAY IS TWO FOLD. 500 MB SHORT WAVE AND ASSOC SFC LOW MOVING ACROSS SRN SASK WILL MOVE NORTH OF THE FCST AREA WITH ASSOC SFC COLD FRONT MOVING INTO THE RED RIVER VALLEY AROUND MIDDAY. AREA OF RAIN SHOWERS AND ISOLD THUNDER IN NW ND SHOULD MOVE ENE AND BRUSH DVL ZONE BUT MAINLY BE IN CANADA. SECOND IS SURGE OF MOIST AIR WILL MOVE INTO WCNTRL MN THIS AFTN SETTING THE STAGE FOR THUNDER POSSIBILITIES AS COLD FRONT ASSOC WITH CANADIAN SHORT WAVE MOVES INTO THE AREA. HIT THE POPS HARDEST IN DVL ZONE FOR THIS MORNING AND FOR THIS AFTN IN WCNTRL MN. IN BETWEEN CHC OF PCPN IS MUCH LESS TOO MUCH UNCERTAINITY TO REMOVE 30 POP FROM FARGO/GRAND FORKS/BAUDETTE AREAS. TEMPS TODAY COULD AGAIN VERY WIDLY...WITH SOME 60S AGAIN PSBL (PROVIDED SOME SUN OCCURS) IN THE FAR SOUTHERN AREAS WHILE NRN AREAS SHOULD RISE INTO THE 40S AS SNOWCOVER IS GRADUALLY EATEN AWAY. WEAK HIGH MOVES TO OUR NORTH TONIGHT...ADVECTING IN LOW LEVEL COLDER AIR. THIS SETS THE STAGE FOR FRIDAY POTENTIAL TEMP BUSTER. NGM AND ETA SFC TEMPS FRIDAY INTO FRI NIGHT ARE EXTREMELY COLD...KEEPING NE ND AND FAR NW MN IN THE 30S...WHILE SHOWING A STRONG WARM FRONT ALONG SD/ND BORDER INTO CNTRL MN. THIS SEEMS PRETTY RADICAL...BUT NONETHELESS ON FRIDAY EASTERLY WINDS WILL DEVELOP ON BACKSIDE OF HIGH AND AIRMASS AT THE SFC IS COLDER SO AFTER COORD WITH OTHER OFFICES CUT TEMPS ABOUT 5 DEGREES OR SO. 00Z ETA WAS WAY TOO FAST WITH SYSTEM AND MOISTURE RETURN HAVING PCPN BREAKING OUT FRIDAY AFTN OVER ERN ND. SEE 06Z ETA MUCH BETTER WITH PCPN NOT BREAKING OUT TIL AFTER 00Z SAT. THUS KEPT FRIDAY DRY AND THEN BROUGHT SHOWERS AND THUNDERSTORMS IN FRIDAY NIGHT. STRONG ELEVATED INSTABILTYY WILL DEVELOP OVER COLDER SFC AIR WITH INGREDIENTS IN PLACE FOR ELEVATED THUNDER AND PSBL HAILERS TO DEVELOP 06Z-12Z SAT OVER ERN ND AND NW/WCNTRL MN. AREA WILL BE VERY STABLE IN THE LOW LEVELS NORTH OF THE SFC WARM FRONT...BUT 850MB JET OF 50-65KTS WILL ADVECT IN TONS OF 85H MOISTURE AND WARMTH OVER COLD SFC. WILL GO WITH SLOWER GFS SOLN FOR SATURDAY...BUT STILL HAVE MAIN FRONT PASSING THE VALLEY AROUND 18Z AND INTO CNTRL MN BY 00Z SUN. SET UP IS GOOD FOR HEAVY RAIN AND WILL RE-ISSUE ESF THAT WAS SENT OUT BY DAYSHIFT ON WEDNESDAY. DAY 2 QPF FROM HPC SEEMS UNDERDONE CONSIDERING OVER 1 INCH PWAT WHICH IS VERY HIGH FOR THIS TIME OF YEAR. BROUGHT IN CLEARING LATER SAT NIGHT INTO SUNDAY. LOOKS LIKE DRY AND MILD PATTERN FOR EARLY NEXT WEEK WITH NEXT CANADIAN COLD FRONT DUE ON WEDNESDAY. THIS IS ALOT SLOWER THAN PREV FCST HAD SO AFTER COORD MADE ADJUSTMENTS TO DROP PCPN MON NIGHT-TUESDAY NIGHT AND ADD PCPN WED-WED EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 605 AM CST THU MAR 25 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241530- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 605 AM CST THU MAR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE OVER EASTERN NORTH DAKOTA THIS MORNING AND OVER WEST CENTRAL MINNESOTA THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED AND RAINFALL AMOUNTS TODAY WILL BE UNDER ONE QUARTER INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL LIKELY DEVELOP OVER THE AREA FRIDAY NIGHT AFTER MIDNIGHT AND CONTINUE INTO SATURDAY. ISOLATED THUNDERSTORMS MAY BECOME BRIEFLY SEVERE AND PRODUCE HAIL TO ONE INCH IN DIAMETER. THE MAIN PROBLEM FROM THIS STORM SYSTEM WILL BE THE POTENTIAL FOR HEAVY RAINFALL ON TOP OF FROZEN GROUND. ONE TO LOCALLY TWO INCHES OF RAIN MAY FALL OVER MUCH OF THE AREA FROM FRIDAY NIGHT THROUGH SATURDAY AND THIS RAIN WILL RUNOFF INTO AREA STREAMS AND RIVERS CAUSING QUICK RISES. ALSO PONDING OF WATER IN FIELDS WILL BE LIKELY. THE LOW CAUSING THIS RAIN WILL MOVE ACROSS SOUTH DAKOTA TO NEAR THE FARGO AREA BY SATURDAY AFTERNOON...THEN INTO MINNESOTA BY SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RIDDLE
The Minneapolis radar (KMPX), 206 km away, was scanning. The volume nearest the first event began at 14:57 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389694, 5389695, 5389696, 5389697, 5389698.